Bruce E. Hansen
"Regression with non-stationary volatility", Econometrica, Vol. 63, No. 5. (Sep., 1995), pp. 1113-1132.
A new asymptotic theory of regression is introduced for possibly nonstationary time series.
The regressors are assumed to be generated by a linear process with martingale difference innovations.
The conditional variances of these martingale differences are specified as autoregressive stochastic volatility processes,
with autoregressive roots which are local to unity.
We find conditions under which the least squares estimates are consistent and asymptotically normal.
A simple adaptive estimator is proposed which achieves the same asymptotic distribution as the
generalized least squares estimator, without requiring parametric assumptions for the stochastic volatility process.
The copyright to this article is held by the Econometric Society, http://www.econometricsociety.org.
It may be downloaded, printed and reproduced only for personal or classroom use.
Absolutely no downloading or copying may be done for, or on behalf of, any for-profit commercial firm or other commercial purpose
without the explicit permission of the Econometric Society.
Download PDF file (1326 KB)
Some of the above material is based upon work supported by the National Science Foundation under Grants No. SES-9022176, SES-9120576, SBR-9412339, and SBR-9807111.
Any opinions, findings, and conclusions, or recommendations expressed in this material are those of the author(s), and do not necessarily reflect the views of the NSF.